EconPapers    
Economics at your fingertips  
 

The Asymptotic Properties of the System GMM Estimator in Dynamic Panel Data Models When Both N and T are Large

Kazuhiko Hayakawa

Hi-Stat Discussion Paper Series from Institute of Economic Research, Hitotsubashi University

Abstract: This paper complements Alvarez and Arellano (2003) by showing the asymptotic properties of the system GMM estimator for AR(1) panel data models when both N and T tend to infinity. We show that the system GMM estimator with the instruments which Blundell and Bond (1998) used will be inconsistent when both N and T are large. We also show that the system GMM estimator with all available instruments, including redundant ones, will be consistent if σ η 2 /σ v 2 = 1-α holds.

Date: 2006-01
New Economics Papers: this item is included in nep-ecm and nep-ets
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://hi-stat.ier.hit-u.ac.jp/research/discussion/2005/pdf/D05-129.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hst:hstdps:d05-129

Access Statistics for this paper

More papers in Hi-Stat Discussion Paper Series from Institute of Economic Research, Hitotsubashi University Contact information at EDIRC.
Bibliographic data for series maintained by Tatsuji Makino ().

 
Page updated 2025-03-30
Handle: RePEc:hst:hstdps:d05-129